Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 33, NWS Jacksonville, FL

May 13, 20115 counties in Florida

NWS Jacksonville, FL issued this red flag warning at May 13, 2011, 4:15 AM EDT for 5 counties in Florida. It took effect at May 13, 2011, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2011, 4:15 AM EDT (08:15 UTC)
In effect from
May 13, 2011, 1:00 PM EDT
Expired
May 13, 2011, 7:00 PM EDT
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 93 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1594 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1594 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

028 
WWUS82 KJAX 130815
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
415 AM EDT FRI MAY 13 2011

FLZ020>023-030-031-035-036-132300-
/O.NEW.KJAX.FW.W.0033.110513T1700Z-110513T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
415 AM EDT FRI MAY 13 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING DUE TO COMBINATION OF CRITICALLY LOW RH VALUES AND
DISPERSION INDICES OVER 75...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. 

STRONG HIGH PRESSURE WILL CONTINUE OVER THE AREA TODAY. THE DRY
AND VERY WARM AIRMASS WILL RESULT IN AFTERNOON RELATIVE HUMIDITIES
FALLING TO 30 TO 35 PERCENT. IN ADDITION...DISPERSION INDICES WILL
CLIMB ABOVE 75. THESE FEATURES HAVE PROMPTED THE ISSUANCE OF RED
FLAG WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

&&

$$

ECZ
1 follow-up statement
536 
WWUS82 KJAX 132314
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
714 PM EDT FRI MAY 13 2011

FLZ020>023-030-031-035-036-140015-
/O.EXP.KJAX.FW.W.0033.000000T0000Z-110513T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
714 PM EDT FRI MAY 13 2011

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 13, 3:30 AM EDT, 45 minutes earlier.

Area forecast discussion, May 13, 3:30 AM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
330 AM EDT FRI MAY 13 2011

.SHORT TERM...UPPER RIDGE OVER THE AREA WILL START TO BREAK DOWN
TODAY AS UPPER LOW NOW OVER KANSAS MOVES EAST. SURFACE RIDGE WILL
SHIFT SOUTH PRODUCING A SW FLOW AND HOT TEMPERATURES AGAIN TODAY.
EAST COAST SEABREEZE WILL KEEP THE BEACHES COOLER BUT FRONT WILL
STRUGGLE TO REACH I-95 CORRIDOR DUE TO SW FLOW. ONLY ISOLATED
SHOWERS/THUNDERSTORMS EXPECTED THIS AFTERNOON AND MAINLY ALONG THE
SEABREEZE FRONT. RAIN CHANCES INCREASE SATURDAY AS UPPER SHORT
WAVE ROTATES INTO THE AREA. STRONG COOLING ALOFT WILL LOWER 500MB
TEMPS TO AROUND -13C BRINGING A CHANCE OF STRONG TO SEVERE
THUNDERSTORMS...PRODUCING ISOLATED STRONG WINDS AND LARGE HAIL.
DRIER CONDITIONS FOR SUNDAY AS SUBSIDENCE AND DRIER AIR BEHIND
SHORT WAVE MOVE INTO THE AREA. TEMPERATURES WILL BE A FEW DEGREES
COOLER THIS WEEKEND...CLOSE TO CLIMO.

.LONG TERM...MONDAY THROUGH THURSDAY...AS UPPER LOWS DUMBELL OVER THE
MIDWEST ANOTHER SHORT WAVE AND CHANCE OF RAIN WILL MOVE ACROSS THE
AREA ON MONDAY. TEMPERATURES WILL ACTUALLY BE AT OR BELOW AVERAGE
GIVEN STRONG HEIGHT FALLS MONDAY THROUGH WEDNESDAY. INFLUENCE OF
UPPER LOW WILL GRADUALLY FADE BY MIDWEEK AS IT SHIFTS NORTH. DRY
AIR WRAPPING AROUND LOW WILL KEEP POPS LOW TUESDAY THROUGH
THURSDAY.

&&

.AVIATION...MVFR VSBYS IN FOG WILL BE POSSIBLE AT KVQQ THROUGH
SUNRISE...OTHERWISE VFR CONDITIONS ARE FORECAST. SOUTHERLY WINDS
WILL PREVAIL TODAY.

&&

.MARINE...HAVE LOWERED SEAS APPROXIMATELY ONE FOOT BELOW GUIDANCE
PER CURRENT OBS. SCEC HEADLINES WILL BE IN PLACE FOR THE NE FL
OFFSHORE LEGS WHERE SEAS UPWARDS OF 6 FEET ARE FORECAST NEAR 60 NM
OFFSHORE. SOUTHERLY WINDS WILL INCREASE LATER TODAY IN RESPONSE TO
AN APPROACHING ALBEIT WEAK COLD FRONT...ALTHOUGH WINDS/SEAS ARE
FORECAST BELOW SCA CONDITIONS.

&&

.FIRE WEATHER...WILL HOIST RED FLAG WARNING FOR THE SUWANNEE RIVER
VALLEY IN NORTHEAST FLORIDA TODAY DUE TO CRITICALLY LOW RH
VALUES IN CONCERT WITH DISPERSION VALUES OF 75 OR HIGHER. ACROSS
SOUTHEAST GEORGIA...A FEW LOCALES MAY EXPERIENCE RH VALUES NEAR 30
PERCENT...ALTHOUGH WIND SPEEDS OF 10 TO 15 MPH WILL PRECLUDE RED
FLAGS. RH VALUES WILL STAY ABOVE CRITICAL VALUES ON SATURDAY.

&&

.COASTAL IMPACTS...SWELLS OF 3 TO 4 FEET WITH PERIOD OF AROUND 10
SECONDS WILL IMPACT THE LOCAL WATERS TODAY. THE RIP CURRENT RISK
WILL BE IN THE MODERATE CATEGORY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  93  65  85  63 /  10  20  60  30
SSI  86  69  85  68 /  10  10  50  30
JAX  92  67  87  64 /  10  10  50  30
SGJ  88  68  86  67 /  10  10  40  30
GNV  93  65  88  66 /  10  10  50  30
OCF  93  65  86  65 /  10  10  40  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
     EVENING FOR ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-
     HAMILTON-SUWANNEE-UNION.

GA...NONE.
AM...NONE.
&&

ZIBURA/ZAPPE/
Hazardous weather outlook, May 12, 10:06 PM EDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1006 PM EDT THU MAY 12 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-131000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1006 PM EDT THU MAY 12 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...AREAS OF SMOKE WILL AFFECT INLAND AREAS FROM HOMERVILLE TO
WAYCROSS TO FOLKSTON THROUGH SUNRISE...

A LARGE WILDFIRE CONTINUES TO BURN SOUTH OF STEPHEN FOSTER STATE PARK
TO NEAR THE FLORIDA-GEORGIA STATE LINE. THE COMBINATION OF SMOKE AND
FOG IS EXPECTED TO BE MOST HAZARDOUS LATE TONIGHT NEAR FOLKSTON
TOWARD HILLIARD ALONG HIGHWAY 1 AND STATE ROAD 121. MOTORISTS ARE
URGED TO USE CAUTION WHERE VISIBILITIES ARE REDUCED BY SMOKE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A MODERATE RISK OF RIP CURRENTS WILL PERSIST INTO THE WEEKEND DUE
TO NORTHEASTERLY SWELLS.

AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY WITH A FEW
STORMS POSSIBLY BECOMING STRONG. THE BEST CHANCE OF STORMS WILL BE
ON SATURDAY AFTERNOON AHEAD OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 4:28 PM EDTSpecial Weather StatementJAXMarion47 min
May 13, 5:00 PM EDTSpecial Weather StatementJAXMarion30 min

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.